Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 14, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 18, 2014, 12:58 AM EDT for Franklin County, Hampden County, Hampshire County, Massachusetts; Cheshire County, New Hampshire. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 12:58 AM EDT (04:58 UTC)
- Expired
- Jun 18, 2014, 2:00 AM EDT
- In force
- 62 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Cheshire County, NH
The radar
The Albany radar (KENX), 114 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 1:49 AM EDT | TSTM WND DMG | Middlefield, MA | 7 INCH DIAMETER LIMB DOWN BLOCKING CLARK WRIGHT ROAD. SEVERAL OTHER LIMBS DOWN ACROSS THE AREA. |
| Jun 18, 1:49 AM EDT | TSTM WND DMG | Middlefield, MA | 7 INCH DIAMETER LIMB DOWN PARTIALLY BLOCKING CLARK WRIGHT ROAD...SEVERAL OTHER SMALLER LIMBS DOWN IN THE AREA. |
| Jun 18, 1:57 AM EDT | TSTM WND DMG | Shelburne, MA | TREE DOWN BLOCKING ROAD ON SHELBURNE CENTER ROAD. |
| Jun 18, 1:57 AM EDT | NON-TSTM WND DMG | Shelburne, MA | TREE DOWN BLOCKING ROAD ON SHELBURNE CENTER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 5.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
063
WUUS51 KBOX 180458
SVRBOX
MAC011-013-015-NHC005-180600-
/O.NEW.KBOX.SV.W.0014.140618T0458Z-140618T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1258 AM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
WESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 200 AM EDT
* AT 1254 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
SOUTHERN BENNINGTON COUNTY SOUTHWESTWARD TO WILLIAMSTOWN IN
BERKSHIRE COUNTY TO STEPHENTOWN NEW YORK...AND WAS MOVING
SOUTHEAST AT 35 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
NORTHAMPTON...KEENE...GREENFIELD...DEERFIELD...EASTHAMPTON...
MONROE...MONTAGUE...SWANZEY...SOUTHAMPTON...HADLEY...WINCHESTER...
HINSDALE...WALPOLE...SUNDERLAND...HATFIELD...NORTHFIELD...
MARLBOROUGH...WILLIAMSBURG...HUNTINGTON AND TROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4239 7306 4239 7301 4263 7295 4267 7300
4270 7295 4270 7302 4274 7302 4273 7246
4288 7256 4295 7254 4300 7245 4316 7245
4313 7237 4316 7237 4317 7222 4310 7204
4252 7246 4224 7272 4235 7306
TIME...MOT...LOC 0454Z 312DEG 32KT 4325 7263 4283 7304 4273 7317 4241
7356
$$
FIELD1 follow-up statement
471
WWUS51 KBOX 180533
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
133 AM EDT WED JUN 18 2014
MAC011-013-015-NHC005-180600-
/O.CON.KBOX.SV.W.0014.000000T0000Z-140618T0600Z/
HAMPDEN MA-HAMPSHIRE MA-FRANKLIN MA-CHESHIRE NH-
133 AM EDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR NORTHWESTERN HAMPDEN...WESTERN HAMPSHIRE...FRANKLIN AND CHESHIRE
COUNTIES...
AT 130 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG TO
POSSIBLY SEVERE THUNDERSTORMS EXTENDING FROM SURRY TO NEAR SHELBURNE
TO NEAR PLAINFIELD...MOVING EAST AT 35 MPH. THE LINE HAS
WEAKENED SOMEWHAT DURING THE PAST 30 MINUTES BUT WIND GUSTS TO
NEAR 40 MPH HAVE BEEN REPORTED WITH THIS LINE IN NORTHERN BERKSHIRE
COUNTY. ISOLATED WIND GUSTS TO 50 TO 60 MPH ARE STILL POSSIBLE IN
THE WARNED AREA.
LOCATIONS IMPACTED INCLUDE...
NORTHAMPTON...KEENE...GREENFIELD...DEERFIELD...EASTHAMPTON...
MONROE...MONTAGUE...SWANZEY...SOUTHAMPTON...HADLEY...WINCHESTER...
HINSDALE...WALPOLE...SUNDERLAND...HATFIELD...NORTHFIELD...
MARLBOROUGH...WILLIAMSBURG...HUNTINGTON AND TROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS. GO INSIDE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DRIVERS
SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4239 7306 4239 7301 4263 7295 4267 7300
4270 7295 4270 7302 4274 7302 4273 7246
4288 7256 4295 7254 4300 7245 4316 7245
4313 7237 4316 7237 4317 7222 4310 7204
4252 7246 4224 7272 4235 7306
TIME...MOT...LOC 0530Z 312DEG 32KT 4305 7233 4263 7275 4253 7288 4221
7327
$$
FIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:27 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 17, 10:27 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1027 PM EDT TUE JUN 17 2014 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NEW ENGLAND TONIGHT FROM WEST TO EAST. A FEW STORMS MAY CONTAIN STRONG WINDS AND HEAVY RAIN ESPECIALLY ACROSS WESTERN SECTIONS OF MA AND CT. VERY WARM AND DRY WEATHER RETURNS WEDNESDAY. DRY AND COOLER WEATHER FOLLOWS LATE IN THE WEEK INTO THE WEEKEND. LOW PRESSURE MAY BRING SHOWERS EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 10 PM UPDATE... LINE OF TSTMS IN NORTHERN NEW YORK MOVES EAST. THIS IS TIED TO THE WEATHER SYSTEM THAT CAUSED ACTIVE WEATHER IN THE PLAINS YESTERDAY...AND IS SUPPORTED BY THE RIGHT ENTRANCE REGION OF AN UPPER JET ALONG THE CANADIAN BORDER. THETA-E RIDGE OVER CENTRAL NY RACES EAST OVERNIGHT AND SHOULD SUPPORT SOME SHOWERS/TSTMS. THE BEST DYNAMICS REMAIN UP NORTH...BUT INSTABILITY IS BETTER TO THE SOUTH WITH 1000-1500 J/KG FEEDING INTO THE LINE FROM THE SOUTH. EXPECT TSTMS TO ARRIVE AFTER MIDNIGHT IN THE NORTHWEST AND MOVE EAST ACROSS OUR AREA THROUGH MORNING. BEST CHANCE SHOULD BE IN SRN NH AND NORTHERN MA...WITH LESSER CHANCE FARTHER SOUTH. ALL MODELS SHOW 45-50 KNOT WINDS AT 850 MB MOVING ALONG WITH THE LINE OF STORMS. THIS WILL BE AVAILABLE FOR STRONG WIND GUSTS...AND POSSIBLY SEVERE...AS THE TSTMS MOVE THROUGH. OTHER CONCERN WILL BE FOG ACROSS RI AND SOUTHEAST MASS. SATELLITE IMAGES SHOW THIS FOG IN PLACE AND OBSERVATIONS SHOW PATCHES OF 1/4 MILE VSBYS...DENSE FOG...AT NEWPORT AND FMH. HIGH DEWPOINTS SHOULD CONTINUE TO PROVIDE MOISTURE FOR FOG. EARLIER DISCUSSION... SUBSIDENCE AND ASSOCIATED DRIER AIR ALOFT OVER THE REGION EARLY THIS AFTERNOON AND SO FAR SUPPRESSING ANY SHOWER/TSTM DEVELOPMENT. STRATUS AND FOG CONTINUE TO LINGER ALONG THE SOUTH COAST. THIS WILL LIKELY PERSIST INTO THE EVENING AND PROBABLY MUCH OF THE OVERNIGHT. GIVEN THE LOW LEVEL FLOW REMAINS SOUTHWEST NOT EXPECTING THE STRATUS TO ADVECT MUCH FARTHER NORTH THAN PVD TO PYM. PATCHY DENSE FOG IS LIKELY EMBEDDED WITHIN THIS AREA OF STRATUS AS THE BLYR COOLS TONIGHT. HOWEVER THIS SHOULD BE CONFINED TO THE SOUTH COAST. BECOMING CONCERNED ON UPSTREAM CONVECTION OVER THE GREAT LAKES INTO WESTERN NY. THESE TSTMS ARE ASSOCIATED WITH A ROBUST SHORT WAVE TROUGH AND A REMNANT EML /ELEVATED MIXED LAYER/. VERY IMPRESSIVE WIND FIELDS ASSOCIATED WITH THIS SHORT WAVE WITH 0-6 KM DEEP LAYER SHEAR UP TO 60-70 ACROSS SOUTHEAST ONTARIO! THUS THESE STORMS WILL BE FAST MOVING. ALL MODEL GUIDANCE TRACKS STRONGEST Q/G FORCING ACROSS NORTHERN NY AND NEW ENGLAND 00Z THRU 09Z. IN ADDITION A STRONG LOW LEVEL JET OF AROUND 45-50 KT AT 850 MB WILL HELP SUSTAIN MCS AS IT TRACKS ACROSS NY STATE THIS EVENING. BETTER INSTABILITY AS EXPECTED IS FARTHER SOUTH ACROSS LOW AND MID HUDSON VALLEY INTO WESTERN MA/CT. THESE EMLS ARE USUALLY ASSOCIATED WITH A MID LEVEL CAP/SUBSIDENCE INVERSION. IF THE CAP DOESN/T ERODE CONVECTION WILL BE LIMITED. HOWEVER APPROACHING SHORT WAVE TROUGH THIS EVENING AND OVERNIGHT IS FAIRLY ROBUST AND SHOULD BE SUFFICIENT TO ERODE THE CAP AND UNLEASH THE CONVECTIVE POTENTIAL. IN ADDITION UPSTREAM CONVECTION OVER NY STATE THIS EVENING MAY GENERATE A COLD POOL AND INITIATE ADDITIONAL CONVECTION TOWARD WESTERN MA/CT. GIVEN ALL OF THESE FACTORS WILL ISSUE A SPECIAL WEATHER STATEMENT TO INCREASE PUBLIC AWARENESS FOR THE RISK OF A FEW STRONG STORMS THIS EVENING ACROSS THE CT RVR VLY...I-91 CORRIDOR AND POINTS WEST. MODELS WEAKEN THE TROUGH AND ASSOCIATED WIND FIELDS AS THEY PROGRESS EAST ACROSS THE AREA. THEREFORE EXPECTING STORMS TO WEAKEN AS THE CONVECTION ENTERS RI AND EASTERN MA. MAIN HAZARDS WITH THESE STORMS ARE STRONG TO DAMAGING WINDS ALONG WITH HEAVY RAIN /PWATS +2 SD/ AND LOCALIZED FLOODING. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... WEDNESDAY... SHOULD BE A QUIET DAY AS MID LEVEL TROUGH MOVES OFFSHORE IN THE MORNING FOLLOWED BY SUBSIDENCE AND MID LEVEL DRYING BEHIND THIS FEATURE. THIS SHOULD SUPPRESS ANY CONVECTION. IN ADDITION WEST WINDS 15 TO 25 MPH WILL PROVIDE SOME BLYR DRYING AND LIMIT CONVERGENCE. TEMPS WILL CLIMB INTO THE LOW TO MID 80S...INCLUDING THE BEACHES GIVEN THE WEST WIND. THE BREEZY CONDITIONS /WEST WIND 15-25 MPH/ WILL ALSO PROVIDE SOME RELIEF FROM THE VERY WARM TEMPS AND HUMID CONDITIONS WITH DEW PTS IN THE 60S. ANY LINGERING FOG/STRATUS ALONG THE SOUTH COAST INCLUDING CAPE COD AND THE ISLANDS SHOULD ERODE FAIRLY QUICK GIVEN WINDS WILL BE VEERING FROM SW TO W. WED NIGHT... WEAK WAVE MAY DEVELOP ON A STALLED FRONT SOUTH OF NEW ENGLAND. THUS MID AND HIGH CLOUDS WILL OVERSPREAD CT/RI AND SOUTHEAST MA WITH A LOW RISK OF RAIN CLIPPING THE SOUTH COAST AS THIS WEAK WAVE RACES SOUTH OF NEW ENGLAND. HOWEVER MUCH IF NOT THE ENTIRE REGION WILL BE DRY. && .LONG TERM /THURSDAY THROUGH TUESDAY/... HIGHLIGHTS... * DRIER AND COOLER WEATHER EXPECTED THU THRU SAT * SHOWERS POSSIBLE WITH LOW PRES EARLY NEXT WEEK THE ECMWF AND GFS ARE IN RELATIVELY GOOD AGREEMENT THROUGH THE LONG TERM PORTION OF THE FORECAST. THE OVERALL GREAT LAKES RIDGE/MARITIME TROUGH PATTERN BECOMES MORE ZONAL THROUGH THE WEEKEND...ALLOWING TEMPERATURES TO RETURN TO NEAR NORMAL LEVELS. EARLY NEXT WEEK A WAVY FRONT SETS UP ACROSS THE MID-ATLANTIC. RIGHT NOW...MODELS HAVE THIS AND ASSOCIATED PRECIP SET UP SOUTH OF SOUTHERN NEW ENGLAND. HOWEVER...IF THIS SHIFTS NORTHWARD WE COULD SEE MORE UNSETTLED SHOWERY WEATHER THROUGH PORTIONS OF SOUTHERN NEW ENGLAND. THURSDAY THROUGH SATURDAY...LIGHT WINDS AND QUIET WEATHER EXPECTED AS HIGH PRESSURE BUILDS INTO THE REGION. TEMPERATURES WILL MODERATE...ENDING UP NEAR NORMAL BY SATURDAY. SUNDAY THROUGH TUESDAY...WEATHER POTENTIALLY BECOMES MORE UNSETTLED AS WAVY FRONT SETTLES ACROSS THE MID-ATLANTIC. EXPECTING SOME SHOWERS CURRENTLY ACROSS THE SOUTHERN ZONES AS A SERIES OF LOW PRESSURE SYSTEMS MOVE ALONG THE FRONT. IF THE FRONT SETS UP FARTHER TO THE NORTH...WE WOULD LIKELY HAVE MORE SHOWERS AND FARTHER TO THE SOUTH...FEWER SHOWERS AND POSSIBLY EVEN DRY WEATHER. TEMPERATURES WARM SLOWLY THROUGH THIS PERIOD WITH NORMAL TO ABOVE NORMAL TEMPS EXPECTED. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. TONIGHT...MVFR AND IFR CONDITIONS BECOME MORE WIDESPREAD ACROSS RI AND SOUTHEAST MA INCLUDING PVD AND CAPE COD AND THE ISLANDS. SHOWERS AND TSTMS WILL ENTER NORTHWEST MA AND CHESHIRE CO NH AFTER 05Z AND RACE EASTWARD...MOVING OFFSHORE AROUND 10Z. A FEW STORMS MAY CONTAIN STRONG WINDS ACROSS WESTERN PORTIONS OF MA AND CT. STORMS SHOULD WEAKEN AS THEY TRAVERSE WEST TO EAST. WED...IFR/MVFR CONDITIONS MAY LINGER UNTIL MIDDAY ALONG SOUTH COAST. OTHERWISE VFR ALONG WITH DRY WEATHER. WEST WINDS MAY GUSTS UP TO 20-25 KT. WED NIGHT...VFR BUT SHOWERS MAY CLIP THE SOUTH COAST. KBOS TAF...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE ON EXACT TIMING OF TSRA. KBDL TAF...HIGH CONFIDENCE IN TAF. A FEW TSTMS THIS EVENING MAY CONTAIN STRONG WINDS FROM 01Z-06Z. OUTLOOK...THURSDAY THROUGH SUNDAY... THURSDAY THROUGH SATURDAY...HIGH CONFIDENCE. VFR. SUNDAY...MODERATE CONFIDENCE. MAINLY VFR. LOW PROBABILITY OF MVFR/IFR CONDITIONS ALONG THE SOUTH COAST...CAPE...AND ISLANDS IN - SHRA/FG. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. TONIGHT... LOW CLOUDS/STRATUS AND FOG WILL IMPACT THE WATERS TONIGHT. LOWEST VSBYS WILL BE ALONG THE SOUTH COASTAL WATERS. SCATTERED SHOWERS AND TSTMS TONIGHT FROM WEST TO EAST. SOME STORMS WILL CONTAIN HEAVY RAIN AND GUSTY WINDS. WED... SHOWERS AND TSTMS MOVE OFFSHORE BY SUNRISE WITH WINDS BECOME WEST. THIS WILL ERODE FOG WITH VSBYS IMPROVING RAPIDLY. WEST WINDS GUSTING TO AROUND 20 KT NEAR SHORE WED AFTN. WED NIGHT...WNW WINDS SLACKEN. LOW RISK OF A FEW SHOWERS SOUTH COASTAL WATERS AS WEAK WAVE OF LOW PRES TRACKS WELL SOUTH OF NEW ENGLAND. OUTLOOK...THURSDAY THROUGH SUNDAY... QUIET BOATING WEATHER EXPECTED THROUGH THE PERIOD. THERE IS A LOW PROBABILITY OF GUSTY SHOWERS EARLY THURSDAY AND AGAIN SUNDAY ON THE SOUTHERN WATERS...POSSIBLY LIMITING VISIBILITIES BRIEFLY. IN ADDITION...PATCHY FOG MAY LIMIT VISIBILITIES SUNDAY NIGHT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/NOCERA/RLG NEAR TERM...WTB/NOCERA/RLG SHORT TERM...NOCERA LONG TERM...RLG AVIATION...NOCERA/RLG MARINE...NOCERA/RLG
Hazardous weather outlook, Jun 17, 4:01 PM EDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 401 PM EDT TUE JUN 17 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-182015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 401 PM EDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS... SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW TO MODERATE PROBABILITY OF A FEW STRONG THUNDERSTORMS TONIGHT INTO EARLY WEDNESDAY...MAINLY THROUGH THE CONNECTICUT VALLEY THERE IS ALSO A MODERATE PROBABILITY OF SOME DENSE FOG PARTICULARLY FOR SOUTH COASTAL LOCATIONS OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY OF SOME STRONG THUNDERSTORMS ESPECIALLY ALONG THE SOUTH COAST WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ230>237-250-251-254>256-182015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 401 PM EDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY OF THUNDERSTORMS ACROSS THE WATERS TONIGHT...SOME OF WHICH MAY BE STRONG. THERE IS A MODERATE PROBABILITY OF DENSE FOG ACROSS PARTICULARLY THE SOUTHERN WATERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHTLY HIGHER CHANCE FOR STRONG THUNDERSTORMS ACROSS THE WATERS WEDNESDAY EVENING AND OVERNIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jun 17, 7:25 PM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 725 PM EDT TUE JUN 17 2014 CTZ002-MAZ002-003-008>011-NHZ011-180130- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-CHESHIRE NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... GREENFIELD...ORANGE...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...JAFFREY...KEENE 725 PM EDT TUE JUN 17 2014 ...A FEW STRONG STORMS POSSIBLE LATE TONIGHT ACROSS WESTERN NEW ENGLAND... THUNDERSTORMS ACROSS THE EASTERN GREAT LAKES WILL EXPAND EASTWARD THIS EVENING INTO CENTRAL AND EASTERN NEW YORK. THESE STORMS ARE EXPECTED TO INTENSIFY AND APPROACH WESTERN PORTIONS OF MASSACHUSETTS AND CONNECTICUT AFTER 10 PM. THESE THUNDERSTORMS WILL THEN MOVE ACROSS THE CONNECTICUT RIVER VALLEY INTO SOUTHWEST NEW HAMPSHIRE BETWEEN 10 PM AND 5 AM. THIS INCLUDES THE I-91 CORRIDOR AND THE CITIES AND TOWNS OF HARTFORD...WINDSOR LOCKS...CHARLEMONT...GREENFIELD...ORANGE...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...JAFFREY AND KEENE. A FEW OF THESE STORMS MAY CONTAIN STRONG TO PERHAPS DAMAGING WINDS ALONG WITH HEAVY DOWNPOURS. THERE IS SOME UNCERTAINTY ON THE INTENSITY OF THESE STORMS AND HOW QUICKLY THEY WILL WEAKEN OVERNIGHT. THUS STAY TUNED TO LATER NATIONAL WEATHER SERVICE STATEMENTS AND DISCUSSIONS. RLG
Special weather statement, Jun 17, 10:39 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1039 PM EDT TUE JUN 17 2014 CTZ002-003-MAZ002>004-008>011-026-NHZ011-012-015-180530- HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...CHARLEMONT...GREENFIELD...ORANGE...BARRE...FITCHBURG... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH... WEARE 1039 PM EDT TUE JUN 17 2014 ...A FEW STRONG STORMS POSSIBLE LATE TONIGHT ACROSS WESTERN AND CENTRAL NEW ENGLAND... THUNDERSTORMS ACROSS NORTHERN AND CENTRAL NEW YORK WILL RACE EAST TO SOUTHERN NEW ENGLAND OVERNIGHT. THESE THUNDERSTORMS WILL REACH THE CONNECTICUT RIVER VALLEY AND SOUTHWEST NEW HAMPSHIRE BETWEEN 1 AM AND 3 AM...MOVING EAST TO MANCHESTER...NASHUA...AND WORCESTER BETWEEN 3 AM AND 4 AM. SOME OF THESE THUNDERSTORMS WILL CONTAIN STRONG WIND GUSTS. A FEW MAY CONTAIN DAMAGING WINDS. ALL OF THE THUNDERSTORMS WILL HAVE HEAVY DOWNPOURS. THE THUNDERSTORMS ARE EXPECTED TO WEAKEN OVERNIGHT. BUT THERE REMAINS SOME UNCERTAINTY ON THE TIMING OF THAT WEAKENING. STAY ALERT TO UPDATED STATEMENTS ON THESE STORMS FROM YOUR NATIONAL WEATHER SERVICE. WTB
Special weather statement, Jun 17, 11:55 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1155 PM EDT TUE JUN 17 2014 CTZ002-003-MAZ002>004-008>011-026-NHZ011-012-015-180530- HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...CHARLEMONT...GREENFIELD...ORANGE...BARRE...FITCHBURG... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH... WEARE 1155 PM EDT TUE JUN 17 2014 ...LINE OF STRONG TO SEVERE THUNDERSTORMS APPROACHING NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE... AT 1155 PM...A LINE OF STRONG TO SEVERE THUNDERSTORMS STRETCHED FROM RUTLAND COUNTY VERMONT SOUTHWEST TO WASHINGTON...SARATOGA...AND SCHENECTADY COUNTIES IN NEW YORK AND FARTHER TO THE SOUTHWEST. THE LINE WAS RACING TO THE EAST AT 45 TO 50 MPH AND WILL BE APPROACHING NORTHWEST FRANKLIN COUNTY MASSACHUSETTS AND WESTERN CHESHIRE COUNTY NEW HAMPSHIRE AROUND 1 AM. THESE STORMS HAVE PRODUCED WIDESPREAD WIND DAMAGE WITH MANY DOWNED TREES. THEY ALSO WERE PRODUCING VERY FREQUENT CLOUD TO GROUND LIGHTNING. THE THUNDERSTORMS ARE EXPECTED TO SLOWLY WEAKEN OVERNIGHT AS THEY MOVE EAST ACROSS THE REGION. STAY ALERT TO UPDATED STATEMENTS ON THESE STORMS FROM YOUR NATIONAL WEATHER SERVICE. FIELD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:29 AM EDT | Special Weather Statement | BOX | Hampden | 61 min |
| Jun 18, 1:56 AM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 49 min |
| Jun 18, 2:07 AM EDT | Special Weather Statement | BOX | Bristol, Essex, Hampden, Middlesex, Norfolk, Suffolk and 1 more | 3 hr |
| Jun 18, 3:33 AM EDT | Special Weather Statement | BOX | Plymouth | 27 min |
| Jun 18, 4:02 AM EDT | Special Marine Warning | BOX | 28 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Severe Thunderstorm Warnings in New Hampshire, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.